The Lupus Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
4,369 Posts
Discussion Starter · #1 ·
I've only just started using Lyrica (pregabalin) 75mg a night with a view to increasing it up to 300mg.

I have a problem though - been using this medication only for 3 nights and and waking up with more pain in my back than ever before!

Has anyone else had this problem, if so what was the outcome using the drug.

Thanks for your time!

Lesley
 

·
Registered
Joined
·
391 Posts
Leslie,
Hi. I've not tried this medication, but my doc discussed it as a possibilty in the future if my current cocktail didn't work out. Currently I am taking fluoxetine in morning and amytriptiline (sp?) at night. This has worked well for me since early spring this year. I am hoping to be able to continue this for sometime. May your body adjust or your meds changed so you won't be in so much pain.

Good luck,

Michelle
 

·
Registered
Joined
·
521 Posts
HI Lesley,

I am taking amytriptiline as well. With 25mg in the a.m. and 50mg and plenty of exercise it has managed to keep the majority of the fibromyalgia pain away.

My only side effect from amy is the constipation. I would love to take more of it so i'll discuss it with my doctor.

But i do find that when we manage one pain another pain sticks out like a sore thumb.
When first managing my back pain it seemed my fibromyalgia got worse. Til one day it was mentioned to me that maybe i had the fibro pain all along but my brain threw it and my back pain together. So when one is fixed the other stands out.

For that reason i take celebrex for arthritis pain, amy for fibro pain and muscle relaxants and tramadol for back pain.
With all of this i'm still not 100% pain free.. But i sure am better then i was before.

Good luck!!
 

·
Registered
Joined
·
43 Posts
Lesley,
What were you using if anything before? Maybe this works and when it wears off the pain is less tolerable--i've been given that as an explanation before-though not sure it's true! Lyrica made me very sleepy and increased weakness and movement problems but didn't do much for pain except I could sleep through it.

Karen
 

·
Registered
Joined
·
376 Posts
I took Lyrica for a while. What they didn't tell me at the time is that it takes a while to build up in your system. They usually start you on a low dose and build it up in time. I ended up getting severe swelling, so they took me off Lyrica. They put me on Gabapentin now, which is what Lyrica was supposed to replace. Gabapentin did the same thing (swelling) after I got to a particular dose. I just stayed in bed for 2 days and now where compression hose. So, that's where I am.

I also take amitriptilyne at night and just recently in the morning. I find this is the best medication for dealing with my type of pain. I'm sure the Gabepentin works as well. I also take hydromorphone contin and break through hydromorphone.

Lyrica is for nerve damage pain, but it is showing help in other conditions I believe. The knee problems I've been having micmicks nerve pain, so that's why I take it.

Hope this helps. It may be a week or two before you see results. I thought it was pain medication because no one told me any different until the Health Nurse came by to visit. Also, you are on a pretty low dose right now. I'm sure they will increase it once they know you are not having any side effects.

Good luck.
Nutty
 

·
Registered
Joined
·
8 Posts
I started out taking Lyrica 75 MG 2 x a day for Fibro, but it wasn't controlling my pain. Then I moved up to 150 MG 2 x a day. Still not working yet like I am thinking it should. The major side effect that I have is that it makes me feel loopy.

Lisa
 

·
Registered
Joined
·
4,968 Posts
Lesley,

No, this did not happen to me but it did happen to a girlfriend of mine who was taking Lyrica for Neuropathic pain...............and her pain tripled.

Needless to say they took her off the drug and placed her on something else that is working much better for her.

Hope the back pain is easing up some for you.:wink2:
 

·
Registered
Joined
·
4,369 Posts
Discussion Starter · #8 ·
(((UPDATE)))

Got up to 300mg per day!

Pains in back have definately got worse to the point I was thinking of rescuing my crutches from the depths of my garage.

GP has said to stop them (taper down).

Luckily I get injections for back next week, so really hoping that will solve the back pain problems for quite a while!

Take care!

Lesley
 

·
Registered
Joined
·
15,684 Posts
Hi Lesley,

Sorry you cant take this drug, hopefully there will be something else that won't give you problems.

I have read that back pain can be a side effect of Gabapentin, but it isn't listed as one for Lyrica in the few articles I read. 'But then who knows how an individual will react to various meds :(

Good luck with your injections next week.

love
Lily
 
1 - 9 of 9 Posts
Top